Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 43, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 23, 2018, 11:08 AM EDT. It took effect at Aug 23, 2018, 5:00 PM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2018, 11:08 AM EDT (15:08 UTC)
- In effect from
- Aug 23, 2018, 5:00 PM EDT
- Expired
- Aug 25, 2018, 3:34 PM EDT
- In force
- 47 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
965 WHUS73 KAPX 231508 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1108 AM EDT Thu Aug 23 2018 LHZ345-LMZ323-341-342-344>346-232315- /O.NEW.KAPX.SC.Y.0043.180823T2100Z-180825T2000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1108 AM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 PM this afternoon to 4 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
9 follow-up statements
706 WHUS73 KAPX 232010 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 410 PM EDT Thu Aug 23 2018 LHZ345-232115- /O.CAN.KAPX.SC.Y.0043.180823T2100Z-180825T2000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 410 PM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LMZ323-341-342-344>346-240415- /O.EXT.KAPX.SC.Y.0043.180823T2100Z-180825T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 410 PM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
108 WHUS73 KAPX 240244 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1044 PM EDT Thu Aug 23 2018 LMZ323-341-342-344>346-241200- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1044 PM EDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 6 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
800 WHUS73 KAPX 240744 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 344 AM EDT Fri Aug 24 2018 LHZ348-349-241545- /O.EXB.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 344 AM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-347-LSZ321-241545- /O.EXB.KAPX.SC.Y.0043.180825T0400Z-180825T2100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 344 AM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from midnight tonight to 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-241545- /O.EXT.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 344 AM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
492 WHUS73 KAPX 241414 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1014 AM EDT Fri Aug 24 2018 LHZ348-349-LMZ323-341-342-344>346-242215- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1014 AM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-347-LSZ321-242215- /O.CON.KAPX.SC.Y.0043.180825T0400Z-180825T2100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1014 AM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect from midnight tonight to 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
624 WHUS73 KAPX 242006 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 406 PM EDT Fri Aug 24 2018 LHZ348-349-LMZ323-341-342-344>346-250600- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 406 PM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-347-LSZ321-250600- /O.CON.KAPX.SC.Y.0043.180825T0400Z-180825T2100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 406 PM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect from midnight tonight to 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
606 WHUS73 KAPX 250247 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1047 PM EDT Fri Aug 24 2018 LHZ348-349-LMZ323-341-342-344>346-251200- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1047 PM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-347-LSZ321-251200- /O.CON.KAPX.SC.Y.0043.180825T0400Z-180825T2100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1047 PM EDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
490 WHUS73 KAPX 250758 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 358 AM EDT Sat Aug 25 2018 LHZ348-349-LMZ323-341-342-344>346-251600- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 358 AM EDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-347-LSZ321-251600- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 358 AM EDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
442 WHUS73 KAPX 251409 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1009 AM EDT Sat Aug 25 2018 LHZ346-347-LSZ321-251515- /O.CAN.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1009 AM EDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ348-349-LMZ323-341-342-344>346-252100- /O.CON.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1009 AM EDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
010 WHUS73 KAPX 251934 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 334 PM EDT Sat Aug 25 2018 LHZ348-349-LMZ323-341-342-344>346-252045- /O.CAN.KAPX.SC.Y.0043.000000T0000Z-180825T2100Z/ Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 334 PM EDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 6:09 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 23, 6:09 AM EDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 609 AM EDT Thu Aug 23 2018 .NEAR TERM...(Today through Tonight) Issued at 325 AM EDT Thu Aug 23 2018 ...Sunny skies today... High Impact Weather Potential...None. Pattern Synopsis/Forecast...Our region is between upper trough over Quebec and the Appalachians and a ridge from the midwest into eastern Ontario. At the surface, 03z surface analysis showed high pressure centered over IL. Ridge axis moves over MI this afternoon and evening. Primary Forecast Concerns...Not much other than some gusty winds late this afternoon/tonight. Although the high/ridge is building in, northern extent of the surface high is flattened and therefore pressure gradient has only slackened a little. Afternoon mixing should bring down around 20 to 25kt winds around 2-3kft off the ground. Gradient then increases more tonight as the next system approaches. Otherwise, it will be hard to get cu to develop today. So expecting sunny skies, other than some morning high cirrus. Temperatures continue to run above normal with highs generally around 80F. && .SHORT TERM...(Friday through Saturday) Issued at 325 AM EDT Thu Aug 23 2018 High Impact Weather Potential: Possible thunderstorms Friday and Saturday Moisture increases through Friday ahead of the next storm system arriving from the northern Great Plains, returning chances of rain and thunder to the forecast area. Expect increased cloudiness and rain chances throughout the day Friday. Forecast soundings show PWATS nearing 1.50 inches in return flow providing for some possible locally heavy rainfall amounts. Higher amounts should be from the tip of the mitt and north where deeper moisture and best synoptic forcing will be late Friday into Saturday morning. Rain chances will taper off throughout Saturday night as aforementioned moisture departs to the east. Highs will be in the mid to upper 70s Friday and Saturday afternoons, and dipping down to only around 60 Saturday morning. .LONG TERM...(Saturday night through Wednesday) Issued at 325 AM EDT Thu Aug 23 2018 High Impact Weather Potential...Thunder possible throughout the extended forecast. Sunday starts a new pattern with a ridge building over the southeast CONUS, and the Great Lakes sitting in a prime location to be impacted by a series of ridge runners. This will keep precipitation chances ongoing through at least the first half of the upcoming work week. Temperatures will once again warm above normal to the low and && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 607 AM EDT Thu Aug 23 2018 VFR conditions expected throughout the forecast period. An area of mid level clouds will move across the UP and northeast Lower Michigan this morning. Otherwise, gusty southwest winds are expected to develop this afternoon with not much else going on. Clouds will slowly begin to increase toward daybreak Friday with showers and thunderstorms possible to end the workweek. && .MARINE... Issued at 300 AM EDT Thu Aug 23 2018 Small Craft Advisories may be needed on Lake Michigan late this afternoon through Friday. Southwest winds will increase this afternoon especially across northern Lake Michigan. Right now, winds are expected to be near SCA criteria for late this afternoon and evening. So advisories may be issued later today. In addition to the wind, showers and thunderstorms move into Lake Michigan Friday morning spreading to Lake Huron by Friday evening. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...KF SHORT TERM...TL LONG TERM...TL AVIATION...KF MARINE...KF
Hazardous weather outlook, Aug 23, 4:09 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 409 AM EDT Thu Aug 23 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-240815- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 409 AM EDT Thu Aug 23 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible both Friday and Saturday and again for the early part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.